Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2009, 8:35 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 8:35 PM MDT (02:35 UTC)
- Expired
- Jun 30, 2009, 9:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:39 PM MDT | HAIL 0.88 | 6 S Harrisburg, NE | |
| Jun 30, 8:55 PM MDT | HAIL 0.75 | 10 Nnw Kimball, NE | MOSTLY PEA TO MARBLE SIZED HAIL WITH A FEW PENNY FROM 855-900 PM. |
| Jun 30, 8:55 PM MDT | HAIL 1 | 11 Nw Kimball, NE | MOSTLY PEA TO MARBLE SIZED HAIL WITH A FEW QUARTER SIZED STONES. |
| Jun 30, 9:18 PM MDT | HAIL 0.5 | Kimball, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4274 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 010235 SVRCYS NEC007-105-010330- /O.NEW.KCYS.SV.W.0086.090701T0235Z-090701T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 835 PM MDT TUE JUN 30 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 930 PM MDT * AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF HARRISBURG...OR 16 MILES NORTH OF KIMBALL...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENNETT RESERVOIR AROUND 905 PM MDT. KIMBALL...OLIVER RESERVOIR AND DIX AROUND 910 PM MDT. KIMBALL AIRPORT AROUND 920 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND 31. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359 TIME...MOT...LOC 0235Z 358DEG 22KT 4144 10371 $$
2 follow-up statements
000 WWUS55 KCYS 010301 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MDT TUE JUN 30 2009 NEC007-105-010330- /O.CON.KCYS.SV.W.0086.000000T0000Z-090701T0330Z/ BANNER NE-KIMBALL NE- 901 PM MDT TUE JUN 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR KIMBALL AND SOUTHERN BANNER COUNTIES... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KIMBALL...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BENNETT RESERVOIR AND DIX AROUND 910 PM MDT. KIMBALL AND OLIVER RESERVOIR AROUND 915 PM MDT. KIMBALL AIRPORT AROUND 920 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 5 AND 31. LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359 TIME...MOT...LOC 0301Z 001DEG 20KT 4130 10372 $$
000 WWUS55 KCYS 010329 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 929 PM MDT TUE JUN 30 2009 NEC007-105-010339- /O.EXP.KCYS.SV.W.0086.000000T0000Z-090701T0330Z/ BANNER NE-KIMBALL NE- 929 PM MDT TUE JUN 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL AND SOUTHERN BANNER COUNTIES EXPIRES AT 930 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 4107 10339 4108 10403 4154 10383 4154 10359 TIME...MOT...LOC 0329Z 001DEG 20KT 4117 10361 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:01 PM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 30, 1:01 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 101 PM MDT TUE JUN 30 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY... THUNDERSTORMS SHOULD STILL DEVELOP THROUGH THIS AFTERNOON OVER THE LARAMIE RANGE AND NORTHERN PART OF THE CWA. THE STORMS MAY NOT FORM AS EARLY AS THOSE OF MONDAY DUE TO THE CURRENT CAP IN PLACE AND WAITING ON THE ARRIVAL OF THE UPSTREAM SHORTWAVE TROUGH. SOME OF THE STORMS MAINLY IN THE PANHANDLE WILL BE SEVERE THROUGH THE EVENING IN THE MOIST AND UNSTABLE ENVIRONMENT WITH 30 TO 40 KNOTS OF 0-6 KM SHEAR OVER THE NORTHERN PANHANDLE STARTING AROUND 00Z. WILL CONTINUE THE MENTION OF SEVERE STORMS IN THE FORECAST AS WELL AS HEAVY RAIN THROUGH THE EVENING IN THE EAST PART OF THE CWA. SOME CLEARING WILL THEN OCCUR BY 06Z WITH THE PASSAGE OF THE SHORTWAVE TROUGH AND THE END OF MOST OF THE STORMS. FOG MAY AGAIN BE POSSIBLE LATER TONIGHT AND EARLY WEDNESDAY MORNING IN THE PANHANDLE...ESPECIALLY NEAR AREAS WHERE THE MORE SIGNIFICANT RAIN FELL. THE MID AND UPPER LEVEL MOISTURE PLUME WILL MOVE OVER THE CWA FOR MUCH OF WEDNESDAY AND CONTINUE THROUGH THURSDAY. THE UPPER LEVEL RIDGE WILL BE FLATTENED DURING THAT TIME WITH THE PASSAGE OF A SHORTWAVE TROUGH ACROSS SOUTHERN CANADA. THAT FEATURE WILL HELP TO PUSH A PACIFIC COLD FRONT ACROSS THE CWA ON WEDNESDAY. A SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN NEVADA WILL ALSO MOVE OVER THE CWA WEDNESDAY AFTERNOON AND EVENING. THE RESULT WILL BE A SLIGHTLY COOLER DAY AND AT LEAST A SCATTERED COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THURSDAY WILL BE COOLER STILL AND WITH THE AVAILABLE MOISTURE AND UPSLOPE WIND FLOW THERE SHOULD BE AGAIN AT LEAST A SCATTERED COVERAGE OF SHOWERS AND AFTERNOON THUNDERSTORMS. MODELS ARE FAIRLY SIMILAR WITH THE GFS STILL DEPICTING LESS WIDESPREAD QPF THROUGH THIS EVENING THAN THE OTHER MODELS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... POSITIVE PNA PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK WHEN THE UPPER RIDGE AXIS WILL SHIFT MORE TO THE CENTER OF THE UNITED STATES. THIS WILL RESULT IN GENERALLY NEAR NORMAL TEMPERATURE CONDITIONS ACROSS THE FORECAST AREA DURING THIS PERIOD. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE PRESENT AS SHORT- WAVE ENERGY ALOFT MOVES OVER THE AREA IN THE WEST TO NORTHWEST FLOW. WILL ALSO KEEP NEAR CLIMATOLOGICAL CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST EARLY NEXT WEEK AS THE FAVORED EUROPEAN MODEL SOLUTION SHOWS A GRADUAL RETURN TO SOUTHWEST FLOW ALOFT THAT WILL BEGIN TO DRAW INCREASED MID-LEVEL MOISTURE INTO THE AREA. && .AVIATION...VFR CONDITIONS WILL GENERALLY PERSIST OVER THE CWA THROUGH THURSDAY. HOWEVER...THERE WILL BE A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE THROUGH THIS EVENING AND OVER THE ENTIRE CWA WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY. THERE WILL BE MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH THE STRONGER STORMS DURING THOSE TIMES ALONG WITH WIND GUSTS TO 40 KNOTS AND THE POSSIBILITY OF SMALL HAIL. AREAS OF FOG MAY FORM LATER TONIGHT IN THE PANHANDLE NEAR AREAS WHERE SIGNIFICANT RAIN FALLS. CLOUD BASES WILL LOWER LATER WEDNESDAY NIGHT TO BETWEEN 4 AND 6 THOUSAND FEET AGL AND CONTINUE FOR THURSDAY MORNING. && .FIRE WEATHER...VERY WARM CONDITIONS WILL CONTINUE OVER THE CWA THROUGH THIS EVENING. TO THE WEST OF THE LARAMIE RANGE...RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 20 PERCENT DURING THAT TIME ALONG WITH WESTERLY SURFACE WINDS GUSTING TO 25 MPH. SEASONAL TEMPERATURES AND A GOOD CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER THE CWA THROUGH EARLY NEXT WEEK. THE FUELS ARE STILL GREEN BUT A SLOW DRYING SHOULD CONTINUE DURING THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WEILAND LONG TERM...CARPENTER
Hazardous weather outlook, Jun 30, 9:40 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT TUE JUN 30 2009 NEZ054-055-WYZ059>070-011100- KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 940 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS THROUGH THE EVENING. A FEW OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. THUNDERSTORMS TO THE EAST OF THE LARAMIE RANGE WILL ALSO PRODUCE A PERIOD OF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST MAINLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-011100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- 940 AM MDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE NORTHERN AND CENTRAL PANHANDLE THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE AND FAVORABLE WIND SHEAR WILL DEVELOP OVER THE NORTHERN PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE STORMS WILL BECOME SEVERE...ESPECIALLY IN THE NORTHERN PANHANDLE...AND WILL PRODUCE HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN. THE RAIN MAY PRODUCE LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS IN THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST MAINLY WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 30, 5:12 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT TUE JUN 30 2009 NEZ001-WYZ060-068-010015- GOSHEN-NIOBRARA-SIOUX- 512 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING FROM EAST CENTRAL WYOMING INTO THE NORTHWEST NEBRASKA PANHANDLE... AT 507 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS EASTERN NIOBRARA COUNTY SOUTHEAST INTO FAR NORTHERN GOSHEN COUNTY WYOMING. THE STRONGEST STORM WAS LOCATED A FEW MILES NORTHEAST OF LUSK. STORMS WERE MOVING SOUTHEAST AT 25 MPH. AS THESE STORMS MOVE ACROSS THE SOUTHEAST PART OF NIOBRARA COUNTY INTO NORTHERN GOSHEN COUNTY AND THE WESTERN PART OF SIOUX COUNTY NEBRASKA THROUGH 615 PM...THEY WILL LIKELY PRODUCE SMALL HAIL... BRIEF HEAVY RAIN AND WINDS UP TO 55 MPH. THE STORMS WILL LIKELY BECOME EVEN STRONGER AS THEY CROSS INTO THE NEBRASKA PANHANDLE. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 6:37 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 637 PM MDT TUE JUN 30 2009 NEZ002-010130- DAWES- 637 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING ACROSS DAWES COUNTY... AT 634 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER THE NORTHWEST HALF OF DAWES COUNTY. THE STRONGEST STORM WAS LOCATED NEAR WHITNEY LAKE...OR 12 MILES WEST OF CHADRON. THE STORMS WERE MOVING SOUTHEAST AT 20 TO 25 MPH. AS THIS BAND OF STORMS MOVES ACROSS DAWES COUNTY THROUGH 730 PM... THEY WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 55 MPH. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS.
Special weather statement, Jun 30, 6:58 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT TUE JUN 30 2009 NEZ001-003-010200- BOX BUTTE-SIOUX- 658 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING INTO SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES... AT 655 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS OVER SOUTHEAST SIOUX COUNTY MOVING SOUTHEAST AT 20 MPH. THE STRONGEST STORM WAS LOCATED 15 MILES SOUTHEAST OF AGATE...OR 28 MILES NORTH OF SCOTTSBLUFF. AS THESE STORMS MOVE ACROSS SOUTHEAST SIOUX COUNTY INTO WESTERN BOX BUTTE COUNTY THROUGH 8 PM...THEY WILL BE CAPABLE OF PRODUCING HAIL UP TO MARBLE SIZE...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH.
Special weather statement, Jun 30, 7:01 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT TUE JUN 30 2009 NEZ054-010200- KIMBALL- 701 PM MDT TUE JUN 30 2009 ...A LONE STRONG STORM IN SOUTHWEST KIMBALL COUNTY... AT 700 PM MDT...RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF PANORAMA POINT...OR 15 MILES SOUTHWEST OF KIMBALL...MOVING EAST SOUTHEAST AT 15 MPH. AS THIS STORM MOVES ACROSS SOUTH CENTRAL KIMBALL COUNTY THROUGH 8 PM...IT WILL PRODUCE HAIL UP TO PENNY SIZE...BRIEF HEAVY RAIN AND WINDS UP TO 40 MPH.
Special weather statement, Jun 30, 7:14 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT TUE JUN 30 2009 NEZ001-019>021-010215- BANNER-MORRILL-SCOTTS BLUFF-SIOUX- 714 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING INTO THE CENTRAL PANHANDLE... AT 711 PM MDT...RADAR WAS SHOWING A BAND OF THUNDERSTORMS FROM SOUTHEAST SIOUX COUNTY INTO THE CENTRAL PART OF SCOTTS BLUFF COUNTY. THE STRONGEST STORM WAS NEAR LAKE ALICE...OR 8 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH. AS THESE STORMS TRACK SOUTHEAST THROUGH EASTERN SCOTTS BLUFF COUNTY INTO NORTHEAST BANNER AND WESTERN MORRILL COUNTIES THROUGH 815 PM... THEY WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH. IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND WAIT FOR THE STORMS TO PASS ON BY.
Special weather statement, Jun 30, 8:23 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 823 PM MDT TUE JUN 30 2009 NEZ019>021-054-055-010315- BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF- 823 PM MDT TUE JUN 30 2009 ...BAND OF STRONG STORMS MOVING INTO THE SOUTHERN PART OF THE PANHANDLE... AT 818 PM MDT...RADAR SHOWED A BAND OF THUNDERSTORMS FROM JUST SOUTH OF ALLIANCE SOUTHWEST TO NEAR HARRISBURG. MOST OF THE STORMS WERE MOVING SOUTHEAST AT 25 MPH. THE STRONGEST STORM WAS NEAR HARRISBURG...OR 20 MILES SOUTH OF SCOTTSBLUFF...MOVING SOUTH AT 20 MPH. SMALL HAIL...BRIEF HEAVY RAIN AND WINDS UP TO 50 MPH CAN BE EXPECTED WITH THE BAND OF STORMS THROUGH 915 PM AS THEY MOVE THROUGH MORRILL AND EASTERN BANNER COUNTIES INTO NORTHERN PARTS OF KIMBALL AND CHEYENNE COUNTIES. HAIL UP TO PENNY SIZE IS POSSIBLE WITH THE STRONGEST STORM NEAR HARRISBURG AS IT MOVES SOUTH ALONG HIGHWAY 71.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:18 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.